Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 85, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 15, 2006, 9:00 PM CDT for Graham County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2006, 9:00 PM CDT (02:00 UTC)
- Expired
- Jun 15, 2006, 9:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Graham County, KS
The radar
The Goodland radar (KGLD), 156 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 3:18 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1456 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 2638 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:19 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 15, 6:19 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
519 PM MDT THU JUN 15 2006
.UPDATE...
UPDATED ZONES AND GRIDS FOR EXPIRATION OF HIGH WIND WARNING IN KIT
CARSON AND CHEYENNE COUNTIES IN EASTERN COLORADO. A WIND ADVISORY
REMAINS IN EFFECT FOR THOSE COUNTIES UNTIL 1 AM MDT FRIDAY.
OTHERWISE NO OTHER CHANGES.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 1 AM MDT /2 AM CDT/ FRIDAY FOR KSZ002-KSZ003-
KSZ004-KSZ013-KSZ014-KSZ015-KSZ016-KSZ027-KSZ028-KSZ029-
KSZ041-KSZ042.
NE...WIND ADVISORY UNTIL 2 AM CDT FRIDAY FOR NEZ081.
CO...WIND ADVISORY UNTIL 1 AM MDT FRIDAY FOR COZ091-COZ092.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ253-COZ254.
&&
FSHazardous weather outlook, Jun 15, 11:45 AM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT THU JUN 15 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161700- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1145 AM CDT THU JUN 15 2006 /1045 AM MDT THU JUN 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT STALLED BETWEEN CHEYENNE WELLS COLORADO AND STRATTON NEBRASKA MAY PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE TRI-STATE AREA THIS AFTERNOON...MAINLY SOUTH OF INTERSTATE 70. SOUTHERLY WINDS WILL INCREASE WITH SPEEDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH SOUTH OF THE COLD FRONT THIS AFTERNOON. AS TEMPERATURES RISE INTO THE 90S...RELATIVE HUMIDITIES WILL FALL ALLOWING THE RANGELAND FIRE DANGER INDEX TO REACH THE EXTREME CATEGORY. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN ON FRIDAY AFTERNOON AND EVENING WITH A SLIGHT CHANCE FOR THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. LOCKHART
In the hours before
Local storm report, Jun 15, 8:06 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
706 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 12 E RUSSELL SPRINGS 38.91N 100.95W
06/15/2006 E60 MPH LOGAN KS PUBLIC
&&
SBLAIRLocal storm report, Jun 15, 8:07 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
707 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL GRAINFIELD 39.11N 100.47W
06/15/2006 E1.00 INCH GOVE KS TRAINED SPOTTER
QUARTER SIZE HAIL AND 60 MPH WINDS
&&
SBLAIRLocal storm report, Jun 15, 8:16 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
716 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL PARK 39.11N 100.36W
06/15/2006 E0.75 INCH GOVE KS TRAINED SPOTTER
&&
SBLAIRLocal storm report, Jun 15, 8:24 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
724 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 15 S HOXIE 39.14N 100.44W
06/15/2006 E60 MPH SHERIDAN KS PUBLIC
&&
SJOHNSONLocal storm report, Jun 15, 8:28 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
728 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL HILL CITY 39.37N 99.85W
06/15/2006 E1.00 INCH GRAHAM KS TRAINED SPOTTER
&&
SBLAIRLocal storm report, Jun 15, 8:43 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
743 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 7 N PARK 39.21N 100.36W
06/15/2006 E1.00 INCH SHERIDAN KS PUBLIC
&&
SJOHNSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:14 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 61 min |
| Jun 15, 7:32 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 43 min |
| Jun 15, 7:53 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 67 min |
| Jun 15, 8:09 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 66 min |
| Jun 15, 8:18 PM CDT | Tornado Warning | GLD | Gove | 27 min |
| Jun 15, 10:45 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan | 60 min |
| Jun 16, 11:10 AM CDT | Flash Flood Watch | GLD | Decatur, Gove, Graham, Logan, Norton, Sheridan and 1 more | 10 hr |
| Jun 16, 1:32 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 58 min |
| Jun 16, 1:46 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 59 min |
| Jun 16, 1:47 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 58 min |
| Jun 16, 2:04 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 26 min |
| Jun 16, 2:08 PM CDT | Tornado Warning | GLD | Sherman | 37 min |
| Jun 16, 2:15 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton | 60 min |
| Jun 16, 2:25 PM CDT | Tornado Warning | GLD | Sherman | 37 min |
| Jun 16, 2:37 PM CDT | Flash Flood Warning | GLD | Sherman | 3 hr |
| Jun 16, 2:37 PM CDT | Tornado Warning | GLD | Norton | 23 min |
| Jun 16, 2:44 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 26 min |
| Jun 16, 2:53 PM CDT | Tornado Warning | GLD | Cheyenne, Rawlins, Thomas | 52 min |
| Jun 16, 3:32 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 24 min |
| Jun 16, 4:00 PM CDT | Flash Flood Warning | GLD | Logan, Wichita | 3 hr |
| Jun 16, 4:07 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 38 min |
| Jun 16, 4:32 PM CDT | Tornado Warning | GLD | Logan | 28 min |
| Jun 16, 4:52 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 53 min |
| Jun 16, 5:11 PM CDT | Tornado Warning | GLD | Sheridan, Thomas | 34 min |
| Jun 16, 5:27 PM CDT | Flash Flood Warning | GLD | Gove, Sheridan | 3 hr |
| Jun 16, 5:43 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 39 min |
| Jun 16, 6:43 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 36 min |
| Jun 16, 12:58 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 54 min |
| Jun 16, 1:25 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson | 65 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.